Indiana, 2007

Lightning Strike in Indiana, November 2, 2007

November 2, 2007 · NWS IND · 1 event in 1 county or zone

Lightning struck a home in Brownsburg during the morning hours of November 2nd.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$30,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IND wrote it up.

Lightning struck a home in Brownsburg during the morning hours of November 2nd.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Nov 2, 5:45 AM EST, 1 hour earlier.

Area forecast discussion, Nov 2, 5:45 AM EST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
645 AM EDT FRI NOV 2 2007

.AVIATION...DISCUSSION FOR 12Z TAFS.

VFR CONDITIONS WL CONTINUE THROUGH THE TAF PD AS A STRONG AND LARGE
AREA OF HIGH PRES OVR THE EASTERN UNITED STATES REMAINS IN CONTROL
OF INDIANA/S WX. LITTLE CHANGE FROM THE ONGOING FORECAST.

HAVE RAISED AND LOWERED WIND SPEEDS THROUGH THE COURSE OF THE TAF
FORECASTS WITH TYPICAL DIURNAL PATTERNS.

A WEAK FRONT WL APPROACH FROM THE NW NEAR 06Z...BUT LITTLE MOISTURE
IS AVAILABLE AND CIGS NOT EXPECTED. ANY CLOUDS ASSOCIATED WITH THE
FRONT IS EXPECTED TO BE SCT IN NATURE AND HIGH ENOUGH TO NOT CAUSE
ANY RESTRICTIONS. HENCE WL LEAVE THIS NON-FACTOR CLOUD OUT FOR NOW.

&&

.DISCUSSION...

FORECAST FOCUS IS ON TEMPS THRU THE SHORT TERM THEN CHANCES FOR RAIN
EARLY NEXT WEEK.

AT 06Z SKIES WERE CLEAR ACROSS THE FORECAST AREA /FA/ WITH HIGH
PRESSURE IN CONTROL. A COLD FRONT WAS ACROSS MN INTO SD.

MODELS IN DECENT AGREEMENT THIS RUN. GFS/ECMWF STILL HAVE TIMING
DIFFERENCES WITH FRONT MOVING THRU EARLY NEXT WEEK WITH ECMWF
SLOWER. ATTM DIFFERENCES DO NOT RESULT IN A BIG DIFFERENCE FOR POPS
ACROSS FA...SO WILL PRETTY MUCH LEAVE CURRENT FORECAST INTACT.
OTHERWISE WENT WITH A BLEND.

PLENTY OF SUNSHINE WILL BE ACROSS THE FA TODAY WITH COLD FRONT STILL
OUT TO THE W. WINDS WILL HAVE AN EASTERLY COMPONENT FOR MUCH OF THE
DAY...SO DO NOT SEE MUCH WARM AIR ADVECTION AT THE LOWER LEVELS.
THUS NOT EXPECTING A LARGE WARM UP OVER THURSDAY/S HIGHS. WILL GO
CLOSER TO COOLER MOS NUMBERS.

A COLD FRONT WILL MOVE INTO THE FA TONIGHT. ATMOSPHERE IS QUITE DRY
SO EXPECT NOTHING MORE THAN SOME MID AND HIGH LEVEL CLOUDS. MOS
NUMBERS REFLECT THIS SCENARIO PRETTY WELL SO WENT WITH A BLEND OF
MET/MAV.

CLOUDS WILL GRADUALLY EXIT THE FA ON SATURDAY AS FRONT MOVES OFF.
AIR WILL BE COOLER BEHIND THE FRONT. MAV NUMBERS LOOK TOO WARM GIVEN
SOME COLD ADVECTION SO WENT CLOSER TO COOLER MET NUMBERS.

AS NOTED ABOVE A COLD FRONT WILL MOVE THRU THE AREA IN THE MON-TUE
TIME FRAME...AND MODELS STILL HAVING TIMING ISSUES. EITHER WAY
CHANCE POPS STILL LOOK OK MON AND MON NIGHT WITH DRY ON TUE.

&&

.IND WATCHES/WARNINGS/ADVISORIES...NONE.

&&

AVIATION...JP
PUBLIC...CS
Hazardous weather outlook, Nov 2, 2:22 AM EST, 4 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
322 AM EDT FRI NOV 2 2007

INZ021-028>031-035>049-051>057-060>065-067>072-031000-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
322 AM EDT FRI NOV 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

The radar

The Indianapolis radar (KIND), 21 km away, was scanning. The volume nearest the first event began at 11:43 UTC.

Open the radar archive at this moment

Event by event

1 lightning. Local standard time, as filed.

Lightning, Hendricks

When
November 2, 6:45 AM EST
Where
Hendricks County, 1.36 mi N of Brownsburg
Property damage
$30,000
Reported by
Newspaper
Coordinates
39.869, -86.405

Lightning struck a house in Brownsburg and started a fire in the house as storms moved through the area. Large parts of the ceiling fell down and the roof will have to be replaced. Clothes, bedding, and other items in the house were also damaged.

What these are

Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, November 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 65952.